Anticoagulation UK
2,416 members892 posts

HAIR THINNING

Hi members,has anyone taking Pradaxa noticed their thinning? My hair is at least half as thin as it used to be. Befor taking Pradaxa I was taking warfarin which was the start of my hair thinning. It grew back but is now thinning again Also,does anyone taking bisoprolol find it difficult to loose weight?| Although I exercise and follow slimming world, my weight is not budging. I'm due to see a consultant and am thinking of changing these two medications. Thanks.

7 Replies
oldestnewest

Hair loss has always been associated with older anticoagulants such as heparin and warfarin, but recent data suggest the same is true for newer drugs such as Pradaxa. Weight gain can be a problem with beta blockers such as bisoprolol. Best speak with your consultant who may be able to change the beta blocker but is unlikely to be able to suggest an alternative to your anticoagulant.

Reply

Do you know, about a year ago my hair started thinning and I put it down to the menopause! I've been taking warfarin for about 3 yrs now and have been told I'll be on it for life now as this is my 2nd clot, hope I don't lose it altogether.

Thanks for this, I had no idea it was a side effect of the warfarin

Reply

my hair has thinned really badly with anticoagulants, for the last two months I've been using watermans products and I've started getting regrowth everywhere which is great as I'm on anticoagulants for life

Reply

I'm on apixiban and I've had lots of hair loss, thinning and bald spots

Reply

Hi. I had stomach problems with Pradaxa but that was all. However, i reclotted while on it so have now been changed to Edoxaban - its a newish anticoag and only has to be taken once a day. Also there a fewer interactions with other meds and none with food and drink. Good luck x

Reply

Lots of shedding on warfarin. I also have shedding on Xarelto.

Reply

i managed to loose about 25 kgs, and reach my target weight. i am on bisoprolol, warfarin and a whole jackpot of other medications.

i had to make changes to my diet, and lifestyle, to help with the weight loss.

as for the hair thinning and shedding, i belive its due to the warfarin and the beta blocker bisoprolol, i tried a healthier diet, and started using minoxidil, biotin, co q10, hair vitamins and roots shampoo to help with the hair loss, and it has slowed down, but i fear eventually i will loose most my hair.

i have been looking at prp treatments, smp treatments, but due to warfarin, they wont allow those procedures. so also been looking at wigs and hair replacement systems, for when i do end up with badly thinned hair.

Reply

You may also like...